Alert archive / Idaho / Wind Advisories in 2025
Wind Advisory 7, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 19, 2025, 12:34 PM MDT for 8 counties in Idaho. It took effect at Mar 20, 2025, 10:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2025, 12:34 PM MDT (18:34 UTC)
- In effect from
- Mar 20, 2025, 10:00 AM MDT
- Expired
- Mar 20, 2025, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 53 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.6 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
257 WWUS75 KPIH 191834 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1234 PM MDT Wed Mar 19 2025 IDZ052>054-201200- /O.NEW.KPIH.WI.Y.0007.250320T1600Z-250321T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain- Including the cities of American Falls, Blackfoot, Pocatello, Mud Lake, Rexburg, St. Anthony, Idaho Falls, INL, Shelley, Craters of the Moon NM, and Fort Hall 1234 PM MDT Wed Mar 19 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...From 10 AM to 6 PM MDT Thursday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. GK
2 follow-up statements
940 WWUS75 KPIH 200934 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 334 AM MDT Thu Mar 20 2025 IDZ052>054-210000- /O.CON.KPIH.WI.Y.0007.250320T1600Z-250321T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain- Including the cities of INL, American Falls, St. Anthony, Blackfoot, Craters of the Moon NM, Pocatello, Idaho Falls, Mud Lake, Shelley, Rexburg, and Fort Hall 334 AM MDT Thu Mar 20 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Arco/Mud Lake Desert, Lower Snake River Plain, and Upper Snake River Plain. * WHEN...From 10 AM this morning to 6 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. McKaughan
815 WWUS75 KPIH 202341 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 541 PM MDT Thu Mar 20 2025 IDZ052>054-210045- /O.EXP.KPIH.WI.Y.0007.000000T0000Z-250321T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain-Lower Snake River Plain- Including the cities of Idaho Falls, Fort Hall, Mud Lake, Pocatello, Craters of the Moon NM, Rexburg, INL, Shelley, Blackfoot, St. Anthony, and American Falls 541 PM MDT Thu Mar 20 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Pockets of wind gusts around 40 mph will continue for the next hour or two, but the overall trend will be for gusts to diminish through the night. Therefore, the wind advisory will expire as planned. $$ Visit weather.gov/pocatello for more information. AM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 19, 2:01 AM MDT, 10 hours 33 minutes earlier.
Area forecast discussion, Mar 19, 2:01 AM MDT, 10 hours 33 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 201 AM MDT Wed Mar 19 2025 .SHORT TERM...Today and Thursday Early morning satellite imagery shows gradually clearing skies across eastern Idaho as a transient ridge of high pressure shifts over the region today. Still seeing a bit of lingering clouds across the far southeastern portion of the Gem State but even these should deteriorate throughout the morning with mostly clear skies expected for much of the region today. Despite the sunshine, temperatures will remain on the cooler side of normal today with valley highs in the low to mid 40s, 30s across our higher terrain areas. With high pressure in place, not expecting any precip today and winds will be light. Things begin to change later tonight as the ridge continues to move quickly to the east and we start to feel the influence from our next weather system. Cloud cover and winds will begin to increase a bit late this evening but mainly into the early morning hours on Thursday. Precip should move into the central mountains after midnight and overspread the rest of eastern Idaho by the time the sun comes up Thursday AM. Most of the precipitation appears to be focused across the higher terrain of the central mountains and eastern highlands with this feature but some of the hi-res CAMs do show some precip making it in to the Snake Plain and Magic Valley. This system won't have a ton of precip with it however as the current forecast shows a few hundredths at best outside of the higher terrain areas with a tenth or two across the higher terrain. Cold temperatures would likely support snow as the dominant precip type throughout the area. Snowfall amounts generally look to range from around 2 to maybe 5-6 inches across the central mountains and eastern highlands with just a trace to maybe a tenth or two in the lower valleys. Winds will also increase throughout the day on Thursday as the pressure gradient tightens with the U/L trough moving north of the region. Could be close to Wind Advisory levels in spots (Arco Desert, Snake Plain) so we may need a Wind Advisory on subsequent forecasts. .LONG TERM...Friday through next Wednesday. Models are closing the gap on Friday in-between systems, with growing consensus for very light ongoing showers in the central and eastern mountains. Accumulations will be very minimal with precipitation intensity increasing heading into Saturday morning. Temperatures will consistently increase throughout the extended timeframe, resulting in rising snow levels and very little potential for locations below 5,000 feet to see any snow accumulation on Saturday. Snow totals will range 2 to 7 inches above 6,000 feet with locally higher totals along the highest peaks of the Sawtooths, Centennials, and Big Holes. Another round of moderate winds will accompany this system as strong 700 mb winds mix down, supporting 35 to 45 mph surface gusts. Sunday through Wednesday are looking increasingly dry as high pressure builds over the West coast. We will observe a dramatic jump in high temperatures on Monday and Tuesday as high pressure strengthens, with daytime highs rising into well-above normal territory into the 60s and 70s come Wednesday. Cropp && .AVIATION... High pressure building overhead will keep conditions dry today with only FEW to SCT clouds. Southerly winds will be breezy during the afternoon at KPIH, KIDA, and KBYI, with gusts to around 20 kts. Otherwise, expect winds to 8 kts or less and the typical diurnal wind pattern at KSUN. Cloud cover will increase from west to east after 00z tonight, precipitation chances after 06z, and winds will really begin to increase areawide around 12z Thursday as the next trough approaches. Cropp && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.